Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 236, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 27, 2025, 4:50 AM CDT for Bay County, Walton County, Florida. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2025, 4:50 AM CDT (09:50 UTC)
- Expired
- Oct 27, 2025, 6:15 AM CDT
- In force
- 85 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 15 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 11:33 PM CDT, 5 hours 17 minutes earlier. Its key messages:
- Issued at 1228 AM EDT Mon Oct 27 2025
- Isolated damaging wind gusts and a brief tornado remain possible this morning for coastal communities of the Emerald and Forgotten Coasts.
- Isolated to scattered flash flooding remains possible this morning over coastal communities in the Panhandle. The high-end rainfall potential in isolated spots is 4 to 6 inches. The rest of the region is expected to see beneficial rains of 1/2 to 2 inches.
- A high risk of rip currents will linger into Monday at the beaches.
Area forecast discussion, Oct 26, 11:33 PM CDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1233 AM EDT Mon Oct 27 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.KEY MESSAGES...
Issued at 1228 AM EDT Mon Oct 27 2025
- Isolated damaging wind gusts and a brief tornado remain
possible this morning for coastal communities of the Emerald
and Forgotten Coasts.
- Isolated to scattered flash flooding remains possible this
morning over coastal communities in the Panhandle. The high-end
rainfall potential in isolated spots is 4 to 6 inches. The rest
of the region is expected to see beneficial rains of 1/2 to 2
inches.
- A high risk of rip currents will linger into Monday at the
beaches.
&&
.SHORT TERM...
(Today and Tonight)
Issued at 1228 AM EDT Mon Oct 27 2025
A cluster of storms west of the area is expected to sweep across the
coastal Florida panhandle this morning, bringing with it the
potential for isolated damaging wind gusts and perhaps a brief
tornado. In addition, locally heavy rain in a short period of time
could produce isolated flash flooding. These threats are expected to
be mainly confined to near the coast, and the remainder of the area
is expected to see showers and perhaps a few rumbles of thunder.
Activity is expected to decrease during the afternoon hours as the
system moves east of the area, although a few showers could linger
into the early overnight hours.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 1228 AM EDT Mon Oct 27 2025
There are no significant changes with the mid-week system and the
colder air that will follow. A strong reinforcing cold front will
sweep across the area on Wednesday, followed by a strong northwest
breeze on Thursday and well below normal temperatures as we head
into Halloween.
A vigorous upper trough will race southeast, crossing the Mid-South
region on Wednesday and the southern Appalachians on Thursday. This
will readily drive a strong reinforcing front across the region on
Wednesday. The front will be starved for moisture, but dynamical
lift associated with impressive height falls over the Southeast U.S.
and the sharpness of the surface front could wring out a few showers
or some light rain on Wednesday into Wednesday evening.
The front will be followed by strong northwesterly post-frontal
winds on Thursday. Peak land-based gusts of 25-35 mph appear most
likely at this point. Thursday through early Saturday should feature
temperatures running about 10 degrees below normal. Friday night
should be the coldest night this week. Some of our coldest locations
in Alabama and Georgia could even get the first light frost of the
season on Saturday morning. Be sure that your candy hunters on
Friday night can add some warmth to their costumes.
&&
.AVIATION...
(06Z TAFS)
Issued at 1228 AM EDT Mon Oct 27 2025
IFR conditions are expected to develop early this morning with low
ceilings. Showers and thunderstorms are expected to move into the
region from west to east through the morning hours with the heaviest
activity expected at KECP. Most locations will remain at IFR through
a large portion of this morning with only gradual improvement
expected this afternoon at ECP, TLH, and VLD. The DHN and ABY
terminals may remain with IFR ceilings through the day.
&&
.MARINE...
Issued at 1228 AM EDT Mon Oct 27 2025
A weak area of low pressure will move eastward over the nearshore
waters this morning, trailed by a cold front that will bring a wind
shift to moderate northerly breezes by this afternoon and evening.
An even stronger reinforcing cold front will blast across the waters
on Wednesday, followed Wednesday night and Thursday by strong to
possibly near-gale northwest breezes.
&&
.FIRE WEATHER...
Issued at 1228 AM EDT Mon Oct 27 2025
A widespread wetting rain is expected this morning for nearly all
districts, with rain tapering off through the day. Most districts
will get 1/2 inch to 2 inches of rain, though isolated spots near
the Panhandle coast could get 4 to 6 inches. As this rain-making
system exits, a cold front will usher in cooler air. A stronger
reinforcing cold front will quickly sweep across the region on
Wednesday, followed by strong northwest wind and much colder air on
Thursday.
&&
.HYDROLOGY...
Issued at 1228 AM EDT Mon Oct 27 2025
Isolated to scattered instances of flash flooding are possible early
this morning for Panhandle coastal communities. A stationary front
will linger near the coast early this morning. If it close enough to
the coast, then it could serve as an anchor for repeated
thunderstorm development. Conditional on the front being close
enough to shore, isolated high-end rainfall amounts of 4 to 6 inches
are possible. This would mainly cause issues in urbanized and poor
drainage areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters are always encouraged
to safely report significant weather conditions when they occur by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 59 70 55 / 70 10 0 0
Panama City 80 59 73 57 / 50 10 0 0
Dothan 72 55 66 53 / 50 20 0 10
Albany 68 55 65 54 / 80 30 10 10
Valdosta 74 57 68 55 / 90 20 10 0
Cross City 82 62 76 56 / 70 10 0 0
Apalachicola 78 61 72 59 / 60 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM CDT Monday for GMZ751-770.
&&
SHORT TERM...DVD
LONG TERM....DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Special weather statement, Oct 27, 2:20 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
220 AM CDT Mon Oct 27 2025
FLZ008-108-270815-
Central Walton FL-South Walton FL-
220 AM CDT Mon Oct 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WALTON COUNTY
THROUGH 315 AM CDT...
At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eglin Air Force Base, New Home, Portland, and Villa Tasso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3068 8639 3071 8625 3071 8618 3046 8617
3046 8619 3048 8621 3049 8619 3050 8620
3049 8620 3048 8622 3049 8626 3047 8630
3048 8633 3046 8639
TIME...MOT...LOC 0720Z 259DEG 14KT 3057 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Oct 27, 3:06 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 AM CDT Mon Oct 27 2025
FLZ008-010-108-270900-
Central Walton FL-South Walton FL-Washington FL-
306 AM CDT Mon Oct 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON AND SOUTHWESTERN
WASHINGTON COUNTIES THROUGH 400 AM CDT...
At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eglin Air Force Base, or 11 miles southwest of De Funiak Springs,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Freeport, Bruce, Eucheeanna,
Red Bay, Portland, Pleasant Ridge, New Home, Knox Hill, and Rock
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3071 8629 3068 8587 3041 8594 3041 8596
3040 8598 3044 8616 3046 8616 3046 8619
3048 8620 3049 8619 3050 8620 3048 8622
3049 8625 3047 8630 3048 8634
TIME...MOT...LOC 0806Z 280DEG 17KT 3059 8623
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:12 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Oct 27, 2:20 AM CDT | Special Weather Statement | TAE | Walton | 55 min |
| Oct 27, 3:06 AM CDT | Special Weather Statement | TAE | Walton | 54 min |
| Oct 27, 3:26 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 79 min |
| Oct 27, 3:44 AM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Oct 27, 4:15 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Oct 27, 4:43 AM CDT | Areal Flood Advisory | TAE | Walton | 81 min |
| Oct 27, 5:09 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Oct 27, 5:21 AM CDT | Special Marine Warning | TAE | 114 min | |
| Oct 27, 5:31 AM CDT | Areal Flood Advisory | TAE | Holmes, Washington | 3 hr |
| Oct 27, 5:49 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 86 min |
| Oct 27, 5:54 AM CDT | Tornado Warning | TAE | Bay, Gulf | 66 min |
| Oct 27, 6:21 AM CDT | Areal Flood Advisory | TAE | Bay, Gulf | 3 hr |
| Oct 27, 6:58 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Oct 27, 7:08 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 97 min |
| Oct 27, 7:40 AM CDT | Special Marine Warning | TAE | 95 min | |
| Oct 27, 8:31 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Wakulla | 44 min |
| Oct 27, 9:21 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Oct 27, 12:05 PM CDT | Special Marine Warning | TAE | 85 min | |
| Oct 27, 12:17 PM CDT | Special Weather Statement | TAE | Dixie | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.